Filler after dent on forehead caused by Cortisone Injection?
1 month ago
I have a dent from a kenalog injection for a cyst. I found out that the provider did not dilute the cortisone (10 mg/cc). I understand the atrophy is self-limited and will refill in a few months but it is quite noticeable and is bothering me. Is it safe to fill the depression with a filler a few weeks after the cortisone injection while the fat regenerates? Will the filler have any adverse effects on fat regeneration? If the fat regenerates faster than the filler dissolves will there be a lump?
Doctor Answers 2
Depending on the degree of the depression you could utilize a synthetic filler if small or can undergo fat transfer if slightly bigger. In my experience fat transfer not only correct the contour to forward it but helps regenerate the thin skin from the steroid injection. In my experience in treating this same problem, fat transfer not only corrects the contour deformity but helps regenerate the thin skin caused from the steroid injection. This comes from the power of the stem cells that are transferred with the fat. Typically a fat transfer procedure can be done in the office under local anesthesia or oral sedation and the results should be permenant.
You absolutely can get Restylane injected into the indentation. It is temporary and should fill it completely and have a good result. Best, Dr. Green
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.